MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / XCELA; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS ANGIODYNAMICS / XCELA; PERIPHERALLY INSERTED CENTRAL CATHETER
Catalog Number H96560M0367621
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/22/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The january 2016 angiodynamics complaint report was reviewed for the xcela picc product family and the failure mode "hub/extension tubing cracked/detached." no adverse trend was indicated.As received the hub (white clamp side) of the returned sample had a needless connector (not supplied by angiodynamcis) attached.The fracture was approximately half of the circumference of the hub.The evaluation of the returned sample did not reveal any molding/manufacturing related non-conformance, i.E.No sink marks, short shots or heat damage.The hub-to-extension tubing junction was measured and found to meet id specification.Additionally, the tubing was cross-sectioned, measured, and found to meet id and od specifications and not show any wall thickness abnormalities.A potential root cause for the fracture could be erosion of the extension tubing at the hub joint due to prolonged exposure to alcohol and/or a similar cleansing agent.Extended chemical exposure may weaken the tubing-to-hub joint and make it more susceptible to fracture during handling of the hub/extension tubing during picc access.A contributing factor may also be excessive twisting of the hub-to-extension tubing joint during site cleansing.Manufacturing process controls for the picc device includes a 100% visual inspection of the tubing/luer interface, tensile testing of the molded luer-to-tube connection, a guidewire insertion test for lumen patency, and 100% leak testing.The directions for use packaged with the device contains information for the end user to reference in order to maintain the integrity of the catheter.The information that is provided includes, but is not limited to the following: " do not use the catheter with chemicals that are incompatible with any of its accessories, as catheter damage may occur.Acetone and polyethylene glycol-containing ointments should not be used with polyurethane catheters, as these may cause failure of the device.Incompatible drug delivery within the same lumen may cause precipitation.Flush catheter lumen following each infusion.Catheter securement: prepare securement site with alcohol and remove betadine, if present.Apply skin prep solution for enhanced adherence and skin protection.Allow skin prep solution to completely dry (10-15 seconds).Care of insertion site and dressing: warning: prior to dressing catheter and access site, inspect both to assure they are completely dry of isopropyl alcohol-based cleansing agents.All efforts are to be made to keep insertion site and dressing clean, dry and intact." ((b)(4)).The mdr for this complaint record was originally submitted on 2/22/016 via (b)(6).Due to e-submitting requirements, it was returned for resubmitting.".
 
Event or Problem Description
As reported, an indwelling picc was removed and replaced because the extension tubing fractured at the hub.The patient condition was listed as "unaffected" by the event.

Brand Name
ANGIODYNAMICS / XCELA
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
MDR Report Key5628089
Report Number1317056-2016-00026
Device Sequence Number49575
Product Code LJS
UDI-Device IdentifierH96560M0367621
UDI-PublicH96560M0367621
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K070002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 01/25/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2016
Device Catalogue NumberH96560M0367621
Device Lot Number4897546
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2016
Initial Report FDA Received Date05/03/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR